Alert archive / Nebraska / Special Weather Statements in 2015

Special Weather Statement, NWS Omaha, NE

July 19, 2015Antelope County, Nebraska

NWS Omaha, NE issued this special weather statement at Jul 19, 2015, 11:21 PM CDT for Antelope County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2015, 11:21 PM CDT (04:21 UTC)
Expired
Jul 20, 2015, 12:15 AM CDT
In force
54 min
Issued by
NWS Omaha, NE

County Antelope County, NE

The radar

The Sioux Falls radar (KFSD), 176 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WWUS83 KOAX 200421
SPSOAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1121 PM CDT SUN JUL 19 2015
 
NEZ011-016-200515-
ANTELOPE NE-KNOX NE-
1121 PM CDT SUN JUL 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR ANTELOPE AND SOUTHWESTERN KNOX
COUNTIES UNTIL 1215 AM CDT...

AT 1118 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF ORCHARD TO
8 MILES NORTHEAST OF CHAMBERS...AND MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS AS THEY 
ENTER SOUTHWESTERN KNOX AN NORTHERN ANTELOPE COUNTIES. THIS LINE OF 
STORMS HAS A HISTORY OF STRONG WINDS...HOWEVER APPEARS TO BE 
WEAKENING AS IT MOVES SOUTHEAST. STILL STRONG WIND GUSTS TO 50 MPH 
ALONG WITH BRIEF HEAVY RAINFALL WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
NELIGH...CREIGHTON...CLEARWATER...ORCHARD...BRUNSWICK...ROYAL... 
ASHFALL FOSSIL BEDS STATE HISTORICAL PARK...AND THE HIGHWAY 14 AND 
59 JUNCTION.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 25 AND 41.
 HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 329 AND 352.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4261 9830 4247 9784 4212 9787 4207 9829
      4246 9831
TIME...MOT...LOC 0418Z 310DEG 23KT 4246 9826 4231 9868 

$$

DERGAN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:28 PM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, Jul 19, 6:28 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
628 PM CDT SUN JUL 19 2015

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 245 PM CDT SUN JUL 19 2015

MAIN FOCUS IN THE SHORT TERM WILL BE TIMING AND EXTENT OF PRECIP
ACROSS THE AREA TONIGHT INTO MONDAY.

AREA WILL BE BETWEEN A STALLED BOUNDARY TO THE SOUTH AND AN
APPROACHING COLD FRONT AND UPPER LEVEL TROUGH COMING OUT OF THE
NORTHERN HIGH PLAINS TONIGHT AND MONDAY. LATEST MODEL RUNS
SUGGEST AN INCREASING CHANCE OF THUNDERSTORMS FOR THE AREA BY LATE
TONIGHT EXTENDING INTO MONDAY MORNING AS THESE WEATHER FEATURES
COME TOGETHER OVER THE CENTRAL PLAINS. RATHER DEEP MOISTURE IS
STILL IN PLACE ACROSS KANSAS ALONG AND NORTH OF THE STATIONARY
FRONT WITH THETA-E AXIS INDICATED TO BE ACROSS NORTHERN KANSAS
LATE TONIGHT. PROXIMITY OF THIS MOIST AXIS WILL PROVIDE POTENTIAL
FOR HEAVY RAIN AGAIN OVERNIGHT FOR AREAS NEAR THE KANSAS BORDER.

COOLER AND LESS HUMID AIR WILL SPREAD INTO THE AREA BEHIND THE
FRONT MONDAY NIGHT AND TUESDAY...BUT MOISTURE BEGINS TO RETURN TO
THE AREA BY WEDNESDAY AS HIGH PRESSURE MOVES EAST.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 245 PM CDT SUN JUL 19 2015

UPPER RIDGE BUILDS ACROSS THE CENTRAL PLAINS AND UPPER MIDWEST
DURING THE PERIOD WITH WARMER TEMPERATURES AND DEEPER MOISTURE
RETURNING BY FRIDAY AND INTO THE WEEKEND. PERIODIC CHANCE OF
THUNDERSTORMS DURING THIS TIME DEPENDING ON TIMING OF ENERGY
COMING AROUND PERIPHERY OF THE UPPER HIGH.

&&

.AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 624 PM CDT SUN JUL 19 2015

VFR CONDITIONS ARE FORECAST THROUGH THE EVENING BEFORE A COUPLE
AREAS OF THUNDERSTORMS ROLL IN FROM THE WEST AFTER 06Z. KOFK AND
KLNK ARE MOST LIKELY TO SEE A FEW STORMS...BUT KOMA COULD SEE SOME
ACTION AS WELL. THE GREATEST THREAT WILL OCCUR AT ALL SITES
BETWEEN 07Z AND 13Z WHEN MVFR CIGS/VSBYS ARE POSSIBLE IN
THUNDERSTORMS. THEN A COLD FRONT WILL SWEEP THROUGH...CLEARING
SKIES AND WINDS SWITCHING TO THE NORTH BEFORE 18Z...WITH SPEEDS
AVERAGING 15 TO 25KT THROUGH THE END OF THE TAF PERIOD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...FOBERT
LONG TERM...FOBERT
AVIATION...DERGAN
Hazardous weather outlook, Jul 19, 4:51 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
451 PM CDT SUN JUL 19 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-201200-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
451 PM CDT SUN JUL 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

THUNDERSTORM CHANCES WILL INCREASE LATER TONIGHT AND CONTINUE
THROUGH MONDAY ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA.
SEVERE STORMS ARE NOT ANTICIPATED...HOWEVER SOME STRONG STORMS
WITH HEAVY RAIN COULD OCCUR IN SOUTHEAST NEBRASKA.

STORMS DEVELOPING ACROSS WESTERN KANSAS AND MOVING EAST...AND
OTHER STORMS DEVELOPING IN SOUTHERN SOUTH DAKOTA OR NORTH CENTRAL
NEBRASKA MOVING EAST AND SOUTHEAST...COULD BOTH AFFECT PARTS OF
EASTERN NEBRASKA AND WESTERN IOWA OVERNIGHT INTO MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY...THEN
AGAIN PERIODICALLY FROM FRIDAY THROUGH SUNDAY...AS A SERIES OF
UPPER LEVEL WEATHER DISTURBANCES MOVE THROUGH THE REGION.
ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED RIGHT NOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.

In the hours before

Special weather statement, Jul 19, 11:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1121 PM CDT SUN JUL 19 2015

NEZ011-016-200515-
ANTELOPE NE-KNOX NE-
1121 PM CDT SUN JUL 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR ANTELOPE AND SOUTHWESTERN KNOX
COUNTIES UNTIL 1215 AM CDT...

AT 1118 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF ORCHARD TO
8 MILES NORTHEAST OF CHAMBERS...AND MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS AS THEY
ENTER SOUTHWESTERN KNOX AN NORTHERN ANTELOPE COUNTIES. THIS LINE OF
STORMS HAS A HISTORY OF STRONG WINDS...HOWEVER APPEARS TO BE
WEAKENING AS IT MOVES SOUTHEAST. STILL STRONG WIND GUSTS TO 50 MPH
ALONG WITH BRIEF HEAVY RAINFALL WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
NELIGH...CREIGHTON...CLEARWATER...ORCHARD...BRUNSWICK...ROYAL...
ASHFALL FOSSIL BEDS STATE HISTORICAL PARK...AND THE HIGHWAY 14 AND
59 JUNCTION.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 25 AND 41.
 HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 329 AND 352.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4261 9830 4247 9784 4212 9787 4207 9829
      4246 9831
TIME...MOT...LOC 0418Z 310DEG 23KT 4246 9826 4231 9868

DERGAN

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 12:05 AM CDTSpecial Weather StatementOAXAntelope40 min

Nearby

Special Weather Statements in Nebraska, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.